Texas, 2016Damaging Wind in Texas, June 19, 2016
June 19, 2016 · NWS HGX · 1 event in 1 county or zone
An early morning strong wind producing thunderstorm developed in the Edna area of Jackson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early morning strong wind producing thunderstorm developed in the Edna area of Jackson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 18, 10:19 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 10:19 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1119 PM CDT SAT JUN 18 2016
.AVIATION...
A few tweaks to the 6z TAF package based on latest trends. Blanket
of cirrus still over most of SE Tx in the wake of evening storms.
Expect these to thin out overnight and wouldn't doubt if some
patchy fog develops before sunrise...but timing/location
confidence is low. Beginning to wonder if a lot of the model
guidance has taken the rest of the weekend off. Have doubts we'll
see fairly widespread precip coverage between now and 18z as more
than one solution suggests. Have trended the 6z TAFs to more of a
climo norm for this time of year - sct precip develops offshore &
near the coast before sunrise, then eventually transitioning
inland with heating/seabreeze in the late morning & afternoon
hours. Included prob30s to cover this scenario for now. Gusty
winds a decent bet in any stronger cells that might develop. VFR
conditions expected outside any convection during the day on
Sunday. 47
&&
.PREV DISCUSSION...
An active evening over the (south)eastern CWA from numerous
boundary collisions within a heated and moist resident atmosphere.
Late afternoon sea breeze thunderstorms impacting the Sugar Land
and Pearland areas spit out gust fronts that interacted with
southwestern-moving northeastern Texas convective outflow to
ultimately produce a cluster of storms that rumbled on through
Galveston Bay and surrounding communities early this evening. The
downstream air mass was primed (per LCH's 18Z sounding) for strong
storm development once that lift was provided by the southern
propagating outflow boundary. Eastern Texas falls on the weaker
eastern edge of a large 600 dam 5h ridge centered over the Four
Corners region. Thus...weak eastern shortwave disturbances moving
in within the upper easterly steering flow will again interact
with a re-charged moist and warm environment Father's Day. More
cloud cover will keep Sunday afternoon's temperatures in the upper
80s to lower 90s...or today's modeled afternoon convective
temperatures. Thus...will maintain at least moderate early day
POPs that will increase to high chance by mid to late afternoon
for a returning round of rain and thunder generally over the
southern two-thirds of the forecast area. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 92 75 91 74 / 20 30 20 20 10
Houston (IAH) 76 91 75 91 75 / 30 50 20 40 20
Galveston (GLS) 80 88 82 88 80 / 30 50 30 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 18, 3:48 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 AM CDT SAT JUN 18 2016
TXZ163-164-176>179-195>200-210>214-226-227-235>238-191000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
448 AM CDT SAT JUN 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH HEAT INDEX
VALUES TODAY. HEAT INDEX VALUES WILL RANGE BETWEEN 103 AND 108 DEGREES
LATE THIS AFTERNOON.
A WEAK COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON
FROM THE NORTHEAST. THE FRONT COULD TRIGGER A FEW STRONG STORMS
MAINLY EAST OF A MADISONVILLE TO CLEVELAND LINE. THE PRIMARY
SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN UPPER LEVEL DISTURBANCE WILL BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION ON SUNDAY. THE STORMS WILL BE SLOW
MOVING SO SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE. MOST AREAS
WILL RECEIVE ABOUT A HALF INCH OF RAIN WITH ISOLATED TOTALS
BETWEEN 1 AND 3 INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 12:29 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
129 AM CDT SUN JUN 19 2016
TXZ226-227-236-237-190715-
MATAGORDA TX-BRAZORIA TX-WHARTON TX-FORT BEND TX-
129 AM CDT SUN JUN 19 2016
...STRONG THUNDERSTORMS ACROSS WHARTON...NORTHWESTERN MATAGORDA...
WEST CENTRAL BRAZORIA AND SOUTHWESTERN FORT BEND COUNTIES THROUGH 215
AM CDT...
AT 128 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEEDVILLE...OR 14 MILES SOUTH OF ROSENBERG...MOVING SOUTHWEST AT 30
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERN ROSENBERG...BAY CITY...EL CAMPO...WHARTON...WEST COLUMBIA...
NEEDVILLE...EAST BERNARD...PLEAK...FAIRCHILDS...BEASLEY...KENDLETON...
MARKHAM...BOLING-IAGO...VAN VLECK...PIERCE...BLESSING...HUNGERFORD...EGYPT...
DANEVANG AND DAMON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2885 9621 2932 9649 2962 9588 2918 9556
TIME...MOT...LOC 0628Z 064DEG 25KT 2934 9583
Special weather statement, Jun 19, 1:18 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
218 AM CDT SUN JUN 19 2016
TXZ210-226-190800-
COLORADO TX-WHARTON TX-
218 AM CDT SUN JUN 19 2016
...STRONG THUNDERSTORMS ACROSS CENTRAL WHARTON AND SOUTHERN COLORADO
COUNTIES THROUGH 300 AM CDT...
AT 216 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF EAST BERNARD TO NEAR
WHARTON. MOVEMENT WAS WEST AT 30 MPH.
HALF INCH HAIL, WINDS IN EXCESS OF 40 MPH, AND RAINFALL UP TO 1
INCH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WHARTON...EAGLE LAKE...PIERCE...EGYPT...SHERIDAN...ALTAIR...ROCK ISLAND...
GARWOOD...NADA AND HUNGERFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR EAGLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2969 9680 2954 9615 2923 9601 2923 9659
2929 9662 2934 9656 2949 9671
TIME...MOT...LOC 0716Z 100DEG 26KT 2946 9616 2927 9607
40Special weather statement, Jun 19, 2:51 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 AM CDT SUN JUN 19 2016
TXZ197-211-190930-
AUSTIN TX-WASHINGTON TX-
351 AM CDT SUN JUN 19 2016
...STRONG THUNDERSTORMS ACROSS SOUTHWESTERN WASHINGTON AND
NORTHWESTERN AUSTIN COUNTIES THROUGH 430 AM CDT...
AT 350 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRENHAM...MOVING WEST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENHAM...SHELBY AND BURTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3027 9664 3009 9628 2993 9629 3002 9661
3005 9662 3007 9662 3008 9663 3011 9663
3013 9665 3015 9665 3015 9668 3016 9669
3016 9670
TIME...MOT...LOC 0850Z 105DEG 23KT 3006 9638Thunderstorm Wind, Jackson
- When
- June 19, 2:55 AM CST
- Where
- Jackson County, 0.69 mi S of Edna
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 28.970, -96.650
An early morning severe thunderstorm downed some trees and power lines and damaged a building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 21, 201617 deaths · 1 event
- Wildfire in California, June 19 to 30, 20162 deaths · $4.0 million · 1 event
- Tornadoes and Hail in Minnesota, June 19, 20161 death · 11 injured · EF2 · 37 events
- Heat in California, June 19 to 20, 20165 injured · 4 events
- Tornado and Hail in Minnesota, June 19, 2016EF1 · 8 events
- Tornadoes and Hail in Minnesota, June 19, 2016EF0 · 16 events
- Rip Currents in South Carolina, June 19 to 20, 20161 injured · 2 events
- Hail and Damaging Wind in Minnesota, June 19, 2016$1,000 · 1.75 in hail · 10 events
- Hail in North Dakota, June 19, 20161.5 in hail · 6 events
- Hail in Minnesota, June 19, 20162.5 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, June 19, 20161 in hail · 4 events
- Hail in Colorado, June 19, 20161 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635981.